Probable Levaquin reaction. Favorable outcome.

My daughter (23) was prescribed Levaquin after a colonoscopy.  She took this drug for 3 days when she developed symptoms of “whooshing noise” in her ears, nausea, vomiting, head pressure, headache.  I took her to 3 doctors the week that the symptoms were most severe.  None could find anything wrong with her.  The symptoms improved when the last doc presciped methylpredisone, but didn’t go away completely.  About a month later, she developed “floaters” in her vision.  Eventually, she was referred to an opthamologist who finally ordered an MRI.  The MRI revealed increased intracrannial pressure and papilledema (swelling of the optic nerves).  Our docs around here (indiana) wouldn’t acknowledge that meds might have been the suspected cause and only wanted to treat the symptoms and I wanted to know WHY she developed this in the first place.  I just returned from Mayo Clinic in Minnesota.  We saw Dr Cross there (Neurologist/opthamalogist) and she determined that the cause was one
 of two medications she had taken after the colonoscopy.  Asacol was the other med.  I personally feel that it was the Levaquin because she continued the Asacol and symptoms didn’t get any worse, but she dc’d the Levaquin after the 3rd dose.  Doc was very good there at Mayo.  I completely put my trust in her after 6 months of going to neurologists , neurosurgeons, opthamologists, general surgeon, pcps.  Finally, at least we have an answer.  Her intracrannial pressure is slowly subsiding with the use of diuretics, and her vision is improving.  I am so glad we went to Mayo Minnesota.

Be Sociable, Share!
You can leave a response, or trackback from your own site.

3 Responses to “Probable Levaquin reaction. Favorable outcome.”

  1. Tiffanie says:

    I am a 26 year old female. I was prescribed levoquin and flagyl after I had an ERCP done to have gallstones removed and then my gallbladder removed. While in the hospital my vision started to blur and I began having “pressure headaches”. I thought these were just the effects of the narcotic pain killers I was given, however, once off of the pain killers, the pain did not go away. Yesterday (2 weeks after my gallbladder removal) I started to see a “floater” in my right eye and I had a blind spot in my left eye. I was seen by my opthomatrist today and as soon as she examined me she had me rush to a specialist with the diagnosis of papilledema. At the orders of the specialist I am taking Acetazolamide to reduce the intracranial pressure in my brain and I am going to see a neuro-opthamologist ASAP. I FULLY believe that this was caused by these medications. I am so glad that I have found other people who have had the same experience. Now I don’t feel like I am going crazy! I hope everything works out for your daughter, she’s not alone! God Bless.

  2. There are actually certainly a lot of particulars like that to take into consideration. That’s an excellent point to bring up. I provide the thoughts above as general inspiration but clearly you will discover questions like the one you bring up where essentially the most important factor will probably be working in honest superior faith. I don?t know if greatest practices have emerged around things like that, but I am positive that your job is clearly identified as a fair game. Both boys and girls feel the impact of just a moment’s pleasure, for the rest of their lives.

  3. Super interesting information. I appreciate it.

Leave a Reply


Design by Aaron Melvin